MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545940
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the balloon catheter broke off, leaving the balloon stuck in the patient's common bile duct (cbd).It was reported that the balloon was being used off-label in attempts to dilate the cbd and remove a migrated plastic stent.It was reported that balloon and part of the catheter, including visible radiopaque markers, had broken off and was lodged in the cbd.The balloon has been left in the patient, who was not scheduled for removal or surgery due to their overall health condition.A photo of the device was provided by the customer and showed that the catheter was broken.The procedure was not completed due to this event.No known complications at the time it was reported but the device remained stuck in the patient.The patient was admitted to palliative care for their terminal condition and has passed away.According to the physician's assessment, there was no relationship between the malfunction of the hurricane balloon and the patient's death.The patient had metastatic cancer, but the hospital was unable to provide any specifics.The patient was on hospice/palliative care.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 is being used to capture the reportable event of unretrieved device fragment.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the balloon catheter broke off, leaving the balloon stuck in the patient's common bile duct (cbd).It was reported that the balloon was being used off-label in attempts to dilate the cbd and remove a migrated plastic stent.It was reported that balloon and part of the catheter, including visible radiopaque markers, had broken off and was lodged in the cbd.The balloon has been left in the patient, who was not scheduled for removal or surgery due to their overall health condition.A photo of the device was provided by the customer and showed that the catheter was broken.The procedure was not completed due to this event.No known complications at the time it was reported but the device remained stuck in the patient.The patient was admitted to palliative care for their terminal condition and has passed away.According to the physician's assessment, there was no relationship between the malfunction of the hurricane balloon and the patient's death.The patient had metastatic cancer, but the hospital was unable to provide any specifics.The patient was on hospice/palliative care.***correction noted on january 13, 2025*** note: the indication in the instructions for use (ifu) states: the hurricane rx biliary balloon dilatation catheter is recommended for endoscopic dilatation of strictures of the biliary tree and the sphincter of oddi.The hurricane rx biliary balloon dilatation catheter may be used for injection of contrast medium for fluoroscopic visualization of the bile ducts.However, it was reported that the balloon was being used off-label in attempts to dilate the cbd and sweep a migrated plastic stent out of the cbd.
 
Additional Manufacturer Narrative
Block b5 (describe event or problem) and block h6 (device codes) have been corrected.Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of catheter break.Imdrf patient code e2008 is being used to capture the reportable event of unretrieved device fragment.Imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21048713
Report Number3005099803-2024-06713
Device Sequence Number3409141
Product Code FGE
UDI-Device Identifier08714729283850
UDI-Public08714729283850
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545940
Device Catalogue NumberM00545940
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown